Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Having large nodule on the left side and parathyroid hormone level is elevated. Treatment?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
my husband has a large nodule on the left side,and his pth level is elevated. what would the treatment be?

Posted Fri, 20 Sep 2013 in Medicines and Side Effects
Answered by Dr. Nsah Bernard 1 hour later
Brief Answer:
Nodule will have to be analyzed first

Detailed Answer:

Thanks for posting in behalf of your husband,

Well the nodule on left side could actually mean nothing and just a benign mass with no direct effect on your husband's health. If his parathyroid hormone is elevated it might probably be due to hypocalcemia or low serum magnesium or increased phosphorus etc which might be due to the direct cause from his renal failure. PTH level can increase in response to changes in blood electrolytes such as calcium, magnesium or phosphorus and the increase is only aimed at regulating those minerals. With the renal failure, it would actually be difficult for these electrolytes to be regulated given that he has end-stage renal failure.
A parathyroid gland growth (hyperplasia) or a parathyroid tumor can also cause this increase PTH. Your husband's nodule will need to be examined maybe a biopsy done to analyze the type of growth and what its clinical significance is. If this nodule is responsible for increase PTH, then the option will be to remove it surgically.
So saying, with your husband's medical history, I could suspect that his increase PTH is due to his renal diseases.
I think you should discuss this with his doctor as his treatment options will also depend on his other medical conditions.

Hope this helps and wish you both the best.
Dr. Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor